MAUDE Adverse Event Report: CORDIS CORPORATION CSI AVANTI+ CARDIOLOGY MS .038; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION CSI AVANTI+ CARDIOLOGY MS .038; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504658X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the tip of an 8.5f.038¿ avanti plus cardiology mid-size (ms) got sheared off while pulling it at the end of an atrial fibrillation (a-fib) procedure.The tip was eventually removed.The device was not returned for analysis.No lot number was provided therefore a product history record (phr) review could not be generated.The reported ¿brite tip/distal tip~separated - in patient¿ could not be confirmed as the device was not returned for analysis.The exact cause of the reported event could not be conclusively determined.Procedural factors, such as operator technique, may have contributed to the reported event.According to the instructions for use (ifu) which is not intended as a mitigation of risk, ¿hold the sheath in place when inserting, positioning, or removing the catheter.The suture collar may be used as a temporary suture site.Remove the sheath when clinically indicated by placing compression on the vessel above the puncture site, and slowly withdraw the csi.Discard the sheath appropriately.Important: upon removing any csi, aspirate via the sideport extension to collect any fibrin that may have been deposited within or at the tip of the sheath.¿ additionally, the ifu instructs users to inspect devices for any damage prior to or during use.Users are trained to identify any type of damage and immediately switch the device out for a new one.As no lot number was supplied, a phr could not be completed.Without the product return, it is difficult to draw a clinical conclusion between the device and the event based on the information available.The little information available does not suggest a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, the tip of an 8.5f.038¿ avanti plus cardiology mid-size (ms) got sheared off while pulling it at the end of an atrial fibrillation (a-fib) procedure.The tip was eventually removed.The device will not be returned for evaluation.

Brand Name
CSI AVANTI+ CARDIOLOGY MS .038
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12205487
Report Number9616099-2021-04719
Device Sequence Number12044247
Product Code DRE
UDI-Device Identifier10705032010443
UDI-Public10705032010443
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number504658X
Device Catalogue Number504658X
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2021
Initial Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1